MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

COVIDIEN LP - SUPERDIMENSION INC EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number SD45EWCTE-FT
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device return has been requested but has not yet been received.However, the reported behavior is consistent with a known issue in which an internal corrective action was initiated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, when physician went to sample using a needle a plastic stringy substance was expelled from distal end of catheter.Physician retrieved the stringy substance and removed the extended working channel (ewc) all together.Case was completed and there was no patient injury.
 
Additional Manufacturer Narrative
The complaint issue was verified as peeling of the liner was found on the extended working channel (ewc), but no delamination of the liner was found.The most likely cause of the peeling of the ewc liner is use of the needle, where the sharp edges can cause scratching/peeling similar to that found on the catheter.However, no tools were returned so the root cause cannot be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
MDR Report Key8477789
Report Number3004962788-2019-00016
Device Sequence Number19481585
Product Code JAK
UDI-Device Identifier10884521545564
UDI-Public10884521545564
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K102604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD45EWCTE-FT
Device Catalogue NumberSD45EWCTE-FT
Device Lot Number508062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR